Alert archive / Idaho / Wind Advisories in 2013

Wind Advisory 7, NWS Pocatello, ID

April 4, 2013

NWS Pocatello, ID issued this wind advisory at Apr 4, 2013, 4:50 PM MDT. It took effect at Apr 5, 2013, 9:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2013, 4:50 PM MDT (22:50 UTC)
In effect from
Apr 5, 2013, 9:00 AM MDT
Expired
Apr 5, 2013, 8:42 PM MDT
In force
12 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

762 
WWUS75 KPIH 042250
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
450 PM MDT THU APR 4 2013

IDZ020-021-051200-
/O.NEW.KPIH.WI.Y.0007.130405T1500Z-130406T0400Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
450 PM MDT THU APR 4 2013

...WIND ADVISORY IN EFFECT FROM 9 AM TO 10 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 10 PM MDT FRIDAY. 

* TIMING...GUSTY WINDS WILL DEVELOP BY MID MORNING AND PERSIST
  INTO EARLY EVENING.

* WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...AMERICAN
  FALLS...POCATELLO...BLACKFOOT...IDAHO FALLS...INL.

* IMPACTS...HIGH PROFILE VEHICLES WILL BE DIFFICULT TO CONTROL
  ESPECIALLY ON NORTH AND SOUTH ROADS. PERSONS INTERESTED IN
  BOATING ACTIVITIES SHOULD BE AWARE OF CHOPPY WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

VALLE
3 follow-up statements
030 
WWUS75 KPIH 050926
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
326 AM MDT FRI APR 5 2013

IDZ020-021-052100-
/O.CON.KPIH.WI.Y.0007.130405T1500Z-130406T0400Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
326 AM MDT FRI APR 5 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM
MDT THIS EVENING. 

* TIMING...GUSTY WINDS WILL DEVELOP BY MID MORNING AND PERSIST 
  INTO EARLY EVENING. 

* WINDS...WEST TO SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH.

* LOCATIONS INCLUDE...AMERICAN FALLS...POCATELLO...BLACKFOOT...
  IDAHO FALLS AND THE INL.

* IMPACTS...HIGH PROFILE VEHICLES WILL BE DIFFICULT TO CONTROL
  ESPECIALLY ON NORTH AND SOUTH ROADS. FOR THE FEW WHO MIGHT BE
  BOATING ON AMERICAN FALLS RESERVOIR...EXPECT CHOPPY WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
207 
WWUS75 KPIH 052027
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
227 PM MDT FRI APR 5 2013

IDZ020-021-060400-
/O.CON.KPIH.WI.Y.0007.000000T0000Z-130406T0400Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
227 PM MDT FRI APR 5 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

* TIMING...GUSTY WINDS WILL PERSIST INTO EARLY EVENING.

* WINDS...WEST TO SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 
  AROUND 45 MPH.

* LOCATIONS INCLUDE...AMERICAN FALLS...POCATELLO...BLACKFOOT... 
  IDAHO FALLS AND THE INL. 

* IMPACTS...HIGH PROFILE VEHICLES WILL BE DIFFICULT TO CONTROL 
  ESPECIALLY ON NORTH AND SOUTH ROADS. FOR THE FEW WHO MIGHT BE 
  BOATING ON AMERICAN FALLS RESERVOIR...EXPECT CHOPPY WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
300 
WWUS75 KPIH 060242
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
842 PM MDT FRI APR 5 2013

IDZ020-021-060345-
/O.CAN.KPIH.WI.Y.0007.000000T0000Z-130406T0400Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
842 PM MDT FRI APR 5 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE WEAKENED AND WILL CONTINUE TO WEAKEN THROUGH OUT THE
NIGHT. THEREFORE THE WIND ADVISORY IS CANCELLED.

$$

VALLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 4, 1:50 PM MDT, 3 hours earlier.

Area forecast discussion, Apr 4, 1:50 PM MDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
150 PM MDT THU APR 4 2013

.SHORT TERM...TONIGHT THROUGH SUNDAY. THE UPPER RIDGE OVER THE
ROCKIES TODAY WILL MOVE OFF TO THE EAST AS AN UPPER TROF MOVES
INTO THE PAC NW TONIGHT. THIS TROF WILL RESULT IN SHOWERS
OVERSPREADING THE ENTIRE FCST AREA OVERNIGHT...WITH SNOW AT
ELEVATIONS ABOVE 7000FT. THE FIRST TROF WILL PASS THRU ID ON
FRI...WITH A SHORT WAVE RIDGE DRYING OUT ALL BUT THE MTNS FRI
NIGHT. STRONG WEST TO SW WINDS WILL DEVELOP BY FRI AFTN ACROSS THE
SNAKE RIVER PLAIN IN THE WAKE OF THE TROF. AS THE UPPER LOW OFF
THE COAST MOVES NEAR VANCOUVER ISLAND ON SATURDAY...MINOR WAVES
WILL BE EJECTED THRU THE PAC NW FOR ANOTHER ROUND OF SHOWERS AND
HIGH ELEVATION SNOW. AFTER SOME DECREASE IN COVERAGE SAT NIGHT...
A BREAKOFF UPPER LOW MOVES TO THE OR COAST ON SUN. THIS WILL EJECT
MORE MINOR WAVES FOR ANOTHER ROUND OF WIDESPREAD SHOWERS ON SUN.
SNOW LEVELS WILL FALL BELOW 7000FT DUE TO THE COLDER AIR WITH THE
UPPER LOW MOVING INTO THE PAC NW. TOTAL SNOWFALL THRU SUNDAY AT
AND ABOVE 7000FT SHOULD REACH AROUND 6 INCHES. TEMPS WILL BE
A FEW DEGREES COOLER FRI THRU SUN. HEDGES

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. MODELS CONTINUE TO SHOW
SLIGHT DIFFERENCES IN INTENSITY...PLACEMENT AND TIMING OF THE THE
UPPER LEVEL LOW MOVING THROUGH THE AREA SUNDAY NIGHT THROUGH MONDAY.
THE ECMWF MODEL SHOWS THE LOW SLIGHTLY MORE WEST AS IT APPROACHES
AND  MOVING THROUGH A LITTLE LATER MONDAY LINGERING INTO TUESDAY
MORNING. THE GFS MODEL SHOWS A SLIGHTLY WEAKER LOW. HAVE NUDGED
PRECIPITATION UP SLIGHTLY. MODELS CONTINUE TO SHOW SNOW LEVELS
DROPPING TO 4500 TO 5000 FEET ALLOWING FOR A CHANCE OF VALLEY SNOW
PARTICULARLY TUESDAY MORNING. LOOK FOR HIGH PRESSURE TO BUILD IN
EARLY TUESDAY AFTERNOON WITH WARMING TEMPERATURES TUESDAY AND
WEDNESDAY.  THE GFS MODEL SHOWS MOISTURE MOVING THROUGH IN NORTHWEST
FLOW ON THURSDAY WHERE THE ECMWF MODEL BRINGS A MODERATE TROUGH THROUGH
THE AREA. WYATT

&&

.AVIATION...LOOK FOR MOSTLY VFR CONDITIONS THROUGH THE PERIOD FOR
ALL TAF SITES. A PACIFIC SYSTEM WILL MOVE THROUGH LATE THIS
AFTERNOON THROUGH TOMORROW. EXPECT INTERMITTENT LIGHT RAIN SHOWERS
FOR ALL TAF SITES. DURING PERIOD OF SHOWERS AT EACH TAF SITES EXPECT
MVFR TO NEAR MVFR CONDITIONS PARTICULARLY EARLY IN THE MORNING.
EXPECT CIGS TO RISE GRADUALLY BY MID TO LATE MORNING AS WINDS PICK
UP FOR THE SNAKE RIVER PLAIN TAF SITES. EXPECT MODERATE TO STRONG
WIND FOR THE SNAKE RIVER PLAIN TAF SITES BY MID TO LATE TOMORROW
MORNING AND CONTINUING THROUGH THE AFTERNOON. WYATT

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 4, 3:55 AM MDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
355 AM MDT THU APR 4 2013

IDZ017>025-031-032-051300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
355 AM MDT THU APR 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

RAIN AND HIGH ELEVATION SNOW WILL DEVELOP IN CENTRAL AND SOUTH
CENTRAL IDAHO DURING THE AFTERNOON...THEN SPREAD EASTWARD TONIGHT.
LIGHT SNOW ACCUMULATIONS COULD OCCUR AS LOW AS 6500 FEET. MODERATE
SNOW ACCUMULATION COULD OCCUR IN THE SAWTOOTH RANGE AND THE IDAHO
PORTION OF THE WASATCH RANGE ABOVE THE 7500 FOOT LEVEL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. FRIDAY
WILL CONTINUE TO BE RAINY WITH HIGH ELEVATION SNOW...AND WILL ALSO
BE WINDY. MORE PRECIPITATION WILL OCCUR ON SATURDAY...SUNDAY...AND
MONDAY. AFTERNOON THUNDERSTORMS ARE POSSIBLE FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

Nearby

Wind Advisories in Idaho, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.